MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH

BOSTON SCIENTIFIC CORPORATION CAPIO SLIM; SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Model Number M0068318261
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of bullet dart detachment.Block h11: the complaint device was not returned; therefore, no physical or visual analysis could be performed.As a result, the reported device performance allegation could not be confirmed.The device history record (dhr) confirmed that the device met all material, assembly and performance specification.A risk review was completed and confirmed that the event of "dart detachment of device or device component" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information provided, the most probable cause of the reported issue could not be determined due to a lack of evidence, and in the absence of device evaluation or objective evidence, the most probable causes that may have contributed to the event remain unknown; therefore, this complaint is assigned an investigation conclusion code of "unable to exclude device problem", as the investigation findings do not clearly confirm the presence or absence of the reported problem with the device.
 
Event or Problem Description
It was reported that during a sacrospinous ligament fixation procedure using a capio slim device, the bullet detached from the suture and was retained in the patient.There were attempts made to retrieve the bullet; however, these were unsuccessful.The procedure was completed and there were no further patient complications were reported.
 
Additional Manufacturer Narrative
Block h2: blocks b5 and e1: initial reporter phone have been updated based on the additional information received.Correction to blocks h6: method codes and h11 (labeling review added in the investigation analysis summary below).Block h6: imdrf device code a0501 captures the reportable event of bullet dart detachment.Block h11: the complaint device was not returned; therefore, no physical or visual analysis could be performed.As a result, the reported device performance allegation could not be confirmed.The device history record (dhr) confirmed that the device met all material, assembly and performance specification.The reported patient symptom of unretrieved device fragments is acknowledged within the ifu and are not related to off-label use or failure to follow instructions.The reported patient symptom of unretrieved device fragments is a known risk associated with this device type and indicated as such in the instructions for use.A risk review was completed and confirmed that the event of "dart detachment of device or device component" and "unretrieved device fragments" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information provided, the most probable cause of the reported issue could not be determined due to a lack of evidence, and in the absence of device evaluation or objective evidence, the most probable causes that may have contributed to the event remain unknown; therefore, this complaint is assigned an investigation conclusion code of "unable to exclude device problem", as the investigation findings do not clearly confirm the presence or absence of the reported problem with the device.
 
Event or Problem Description
It was reported that during a sacrospinous ligament fixation procedure using a capio slim device, the bullet did not engage with the receiving mechanism and detached from the suture, resulting in the bullet being retained in the patient.The suture broke on the right side of the patient right at the dart.Attempts were made to retrieve the bullet; however, these attempts were unsuccessful.The procedure was completed using another suture with the same capio device, and no further patient complications were reported.

Brand Name
CAPIO SLIM
Common Device Name
SPECIALIZED SURGICAL INSTRUMENTATION FOR USE WITH UROGYNECOLOGIC SURGICAL MESH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24651549
Report Number2124215-2026-15570
Device Sequence Number15901974
Product Code PWI
UDI-Device Identifier08714729842224
UDI-Public(01)08714729842224(10)37292091
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068318261
Device Catalogue Number831-826
Device Lot Number0037292091
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/17/2026
05/08/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/13/2026
06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown